Arkansas, 2018Flooding in Arkansas, November 1 to 20, 2018
November 1 to 20, 2018 · NWS LZK · 6 events in 5 counties and zones
Heavy rain brought flooding to parts of Arkansas for the first part of November. Flooding continued a little longer in the northeast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to parts of Arkansas for the first part of November. Flooding continued a little longer in the northeast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 1, 2:24 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 1, 2:24 AM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
324 AM CDT Thu Nov 1 2018
.SHORT TERM...Today Through Friday Night
Latest surface analysis shows the cold front that continuing to push
through the eastern portions of the state, roughly from the
Arkansas/Tennessee border, back towards Camden, Arkansas. The
heavier rainfall and severe weather have also either dissipated and
weakened, or pushes east as the better forcing moves east of the
state.
Surface winds have shifted to a more northerly direction behind the
cold front, helping to bring drier air and colder temperatures from
the north. As the surface low pushes eastward, expect higher surface
pressure to approach the area, helping to keep northerly winds
across the state.
Slight rain chances will continue for Thursday as the mid-level
shortwave trough responsible for our active weather pushes northeast
across the region. However, chances will be much lower than
Wednesday, with quieter weather expected.
Another upper level trough and associated surface cold front are
forecast to sweep through the area on Friday into Saturday, and
could bring additional rain chances to the state. However, due to
limited moisture, the best chances (around 30-40%) will be across
the far north, where better forcing resides.
&&
.LONG TERM...Saturday Through Wednesday
Similar to this time yesterday, the synoptic scale models are
disagreeing on timing and placement of surface and upper features,
but are in good agreement on the overall scenario/setup and how it
would play out.
On Saturday, the remnant frontal boundary over Arkansas will move
back to the north as a warm front as an upper trough swings down
into the Central Plains. This will also push a stronger cold front
toward the region, with showers and thunderstorms returning to the
forecast by Saturday Night/Sunday.
Low pressure developing along the front will drag it through the
region some time Saturday night or Sunday. As the aforementioned
upper trough ejects into the Great Lakes Region around late Sunday,
the frontal boundary will stall out. Showers and thunderstorms will
continue into Monday and Tuesday, as the nearly the same scenario
plays out, with another upper system moving down into the plains,
the front moving back to the north, and a stronger front with a
developing surface low moves across.
With the pattern being this dynamic, it would not surprise me to see
a few strong storms and heavy rainfall Saturday Night/Sunday and
again early next week. However, with the models still having some
timing and placement issues, not entirely confident on timing and
placement myself. One thing I have some confidence in is that if
there were strong storms, it would be a low CAPE and high shear
environment.
With slightly minor variations, temperatures on the whole will
remain below average through the long term periods.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 53 41 56 39 / 50 10 20 10
Camden AR 60 43 64 44 / 30 10 10 0
Harrison AR 47 35 56 38 / 60 10 30 0
Hot Springs AR 54 41 61 42 / 30 0 10 0
Little Rock AR 56 43 60 43 / 40 10 10 10
Monticello AR 61 46 62 45 / 30 10 10 10
Mount Ida AR 52 39 62 40 / 30 0 10 0
Mountain Home AR 49 36 55 38 / 60 20 30 10
Newport AR 54 42 56 40 / 50 20 20 10
Pine Bluff AR 60 45 62 44 / 30 10 10 10
Russellville AR 53 39 61 41 / 50 10 20 0
Searcy AR 55 42 59 41 / 50 10 20 10
Stuttgart AR 58 45 60 44 / 40 10 10 10
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...CROSS / Long Term...57
Hazardous weather outlook, Nov 1, 2:29 AM CST, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
329 AM CDT Thu Nov 1 2018
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-020830-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
329 AM CDT Thu Nov 1 2018
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The weather pattern is expected to remain unsettled.
The threat of additional hazardous weather into the early part of
the weekend will be low.
Another storm system will affect Arkansas late in the weekend into
early next week. With this system, there could be a few strong
storms, as well as heavy rainfall. However, this far out, there is
still considerable uncertainty for this particular time period.
Continue to monitor the latest forecasts and outlooks from the
National Weather Service.
.Spotter Information Statement...
Spotter activation not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Oct 31, 10:31 PM CST, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1131 PM CDT WED OCT 31 2018
ARZ045>047-056-057-010515-
Monroe AR-Lonoke AR-Arkansas AR-Prairie AR-Jefferson AR-
1131 PM CDT WED OCT 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRAIRIE...
SOUTHEASTERN LONOKE...WEST CENTRAL MONROE...NORTH CENTRAL JEFFERSON
AND NORTHWESTERN ARKANSAS COUNTIES UNTIL 1215 AM CDT...
At 1130 PM CDT, Doppler radar was tracking a strong thunderstorm over
Humnoke, or 11 miles west of Stuttgart, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Stuttgart... Hazen...
Humphrey... Humnoke...
Ulm... Roe...
Brummitt... Parkers Corner...
Stuttgart Municipal Airport... Allport...
Coy... Screeton...
Slovak... Tollville...
Tomberlin... Center Point...
Seaton... Gethsemane...
Bayou Meteo State Game Area...
A Tornado Watch remains in effect until midnight CDT for eastern and
southeastern Arkansas.
LAT...LON 3436 9187 3454 9191 3486 9159 3467 9135
3439 9159
TIME...MOT...LOC 0430Z 223DEG 35KT 3453 9175
CrossSpecial weather statement, Oct 31, 10:56 PM CST, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1156 PM CDT WED OCT 31 2018
ARZ056-057-064-065-069-010600-
Drew AR-Lincoln AR-Desha AR-Arkansas AR-Jefferson AR-
1156 PM CDT WED OCT 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR DESHA...EASTERN DREW...CENTRAL
JEFFERSON...EASTERN LINCOLN AND ARKANSAS COUNTIES UNTIL 100 AM CDT...
At 1155 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Altheimer to near Douglas to 9 miles
southwest of Tillar to 6 miles southeast of Ladelle. Movement was
east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Stuttgart... Dumas...
Dermott... Rohwer...
Altheimer... Gould...
Gillett... Humphrey...
Grady... Arkansas City...
Mitchellville... Almyra...
St. Charles... Tillar...
Watson... Winchester...
Lucca Landing... McGehee...
Little Bayou Meto Park... Woodville...
&&
LAT...LON 3396 9097 3397 9109 3393 9101 3385 9107
3378 9099 3377 9115 3367 9103 3369 9122
3360 9113 3352 9125 3356 9145 3339 9146
3340 9177 3361 9167 3402 9168 3447 9194
3452 9126 3425 9106 3412 9112 3409 9094
TIME...MOT...LOC 0455Z 263DEG 33KT 3435 9181 3404 9160 3363 9159 3340
9170
46Flood, Saline
- When
- November 1, 3:38 AM CST to November 2, 12:08 AM CST
- Where
- Saline County, 1.7 mi WSW of Benton Saline Co Arp to 1.07 mi SSW of Benton Saline Co Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.556, -92.625
Heavy rain caused flooding on the Saline River near Benton in early November.
Flood, Yell
- When
- November 1, 5:36 AM CST to November 3, 5:10 AM CST
- Where
- Yell County, 1.34 mi WNW of Danville to 1.1 mi WNW of Danville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.059, -93.401
Heavy rain caused flooding on the Petit Jean River in early November.
Flood, Clark
- When
- November 1, 1:06 PM CST to 10:13 PM CST
- Where
- Clark County, 0.97 mi NE of Arkadelphia to 2.02 mi ENE of Arkadelphia Muni Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.131, -93.059
Heavy rain caused flooding briefly on the Ouachita River near Arkadelphia in early November.
Flood, Perry
- When
- November 1, 1:22 PM CST to November 3, 10:21 PM CST
- Where
- Perry County, 1.96 mi WSW of Houston to 1.41 mi SW of Houston
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.016, -92.730
Heavy rain caused flooding on the Fourche LaFave River in early November.
Flood, Woodruff
- When
- November 2, 8:40 AM CST to November 20, 11:00 PM CST
- Where
- Woodruff County, 0.81 mi WSW of Riverside to 0.15 mi NNE of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.276, -91.244
Heavy rain caused flooding on the Cache River in early and mid November.
Flood, Woodruff
- When
- November 3, 1:18 PM CST to November 5, 9:00 PM CST
- Where
- Woodruff County, 3.02 mi WNW of Augusta to 1.59 mi W of Ruffwood
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.293, -91.421
Heavy rain caused flooding on the White River near Augusta in early November.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, November 1, 20181 death · 2 injured · $2.5 million · EF2 · 71 events
- Tornadoes and Damaging Winds in Louisiana, November 1, 20182 injured · $110,000 · EF2 · 19 events
- Tornadoes and Damaging Winds in Louisiana, November 1, 20181 injured · $540,000 · EF1 · 11 events
- Tornadoes and Damaging Winds in Louisiana, November 1, 2018$27,000 · EF2 · 6 events
- Tornado and Damaging Winds in Mississippi, November 1, 2018$590,000 · EF0 · 8 events
- Tornadoes and Damaging Winds in Mississippi, November 1, 2018$75,000 · EF1 · 10 events
- Damaging Winds in Mississippi, November 1, 2018$37,000 · 61 kt wind · 7 events
- Tornado and Damaging Winds in Alabama, November 1, 2018$35,000 · EF0 · 6 events
- Drought in New Mexico, November 1 to 30, 201830 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 1, 2018$25,000 · 78 kt wind · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 1, 201856 kt wind · 25 events
- Drought in Colorado, November 1 to 30, 201821 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 793271, 793269, 793270, 793268, 793272, 793273.